Hail, Spink
- When
- June 7, 9:10 PM CST
- Where
- Spink County, 10 mi S of Doland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.733, -98.100
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 7, 1:44 PM CST, 7 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 244 PM CDT MON JUN 7 2004 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT COLD FRONT DRAPED ACROSS CWA THIS AFTERNOON SHOWS UP IN SATELLITE IMAGERY AS CU LINE STRETCHING FROM MARSHALL/ROBERTS COUNTIES THROUGH LYMAN/JONES COUNTIES. CLOUD BASES ARE VERY HIGH...ABOVE 120 AGL AS SHOWN BY ASOS CLR UNDER THE CU IMAGERY. RADAR RETURNS SHOW LITTLE DEVELOPMENT EVEN WITH BEAM CONSIDERATIONS. 18Z SOUNDING AT KABR CONFIRMED COLD FRONT NEAR BUT JUST PAST STATION. SOUNDING STILL SHOWS INVERTED VEE...NOT AS PRONOUNCED AS AT 12Z...WHICH HINTS AT DRY MICROBURST/OUTFLOW WINDS OR POSSIBLE HAIL AS MOST LIKELY MANIFESTATION OF SEVERE WEATHER...IF ANY DEVELOPS. ABR NOW IN THE DRIER AIRMASS...DEWPOINTS DECREASED FROM THE 60S TO AROUND 50 BY 2PM...AND MAY CONTINUE TO DECREASE OVER THE NEXT SEVERAL HOURS. AIR MASS OVER MOST OF CWA ALSO STABILIZING EVEN THOUGH HAVE SIGNIFICANT HEATING FROM SOLAR INSOLATION. MOST CONVECTION OVER CWA THIS EVENING WILL LIKELY BE ELEVATED AND CONFINED TO THE EXTREME EASTERN ZONES. ETA AND GFS IN FAIR AGREEMENT FOR REMAINDER OF FORECAST PERIOD. BOTH MODELS KEEP A SHORTWAVE TRACK NEAR THE NORTHERN PLAINS AND CONTINUE TO DIG THE WEST COAST TROUGH INTO CALIFORNIA. SOME DIFFERENCES IN STRENGTH WITH GFS WEAK AND SLIGHTLY SLOWER THAN ETA FAMILY. PREFER THE DRIER ETA THOUGH SINCE THE GULF APPEARS SLOW TO OPEN UNTIL LATE TUESDAY. PRECIP PATTERN GENERALLY CONFINED TO THE FRONTAL BANDS AND SHORTWAVE VORTICITY MAXIMA FOR THE NEXT FEW DAYS. GOOD PRECIPITABLE WATER GIVEN THE STRONG MOISTURE ADVECTION IN THE PAST COUPLE DAYS AND ANTICIPATED RETURN OF ADVECTION LATER IN THE PERIOD. IN BETWEEN SYSTEMS A SURFACE HIGH WILL DROP OUT OF CANADA AND SLIDE TOWARD THE GREAT LAKES MONDAY AND EARLY TUESDAY. A STRONG FRONTOGENESIS REGION SETS UP OVER THE ROCKY MOUNTAIN FRONT RANGE THURSDAY WHICH MAY TRIGGER ANOTHER ROUND OF SIGNIFICANT STORMS. THE GULF OPENS FOR A GOOD LOW LEVEL JET AND MOISTURE ADVECTION BY THEN AS WELL. EXPECT THE UPPER LEVEL JET TO ACT AS A CHIMNEY TO VENTILATE THE DEVELOPING SYSTEM AND ENHANCE POTENTIAL CONVECTION. .LONG TERM...FRIDAY THROUGH MONDAY EXTENDED FORECAST LOOKING DRY FOR THE MOST PART. ECMWF/GFS/CANADIAN IN FAIR AGREEMENT THROUGH THE PERIOD...WITH SOME DISCREPANCIES NOTED TOWARD THE BEGINNING OF NEXT WEEK. OVERALL UPPER LEVEL PATTERN STARTS OUT WITH A TROUGH OVER SOUTHERN ALBERTA/NORTHERN NORTH DAKOTA AND RIDGE OVER THE EAST COAST. THIS SYSTEM SLIDES EAST SATURDAY INTO SUNDAY WITH A MORE ZONAL FLOW OVER THE CENTRAL US. WITH THE MAJORITY OF THE SYSTEM KEEPING TO THE NORTH AND EAST FRIDAY...HAVE SHAVED OFF SOME OF THE PRECIPITATION CHANCES ACROSS THE CENTRAL AND SOUTHWEST CWA. WENT WITH A CHANCE OF -TRW FRI MORNING ACROSS THE EAST...AND IN THE AFTERNOON MOSTLY ALONG THE SD/MN BORDER COUNTIES. GFS SHOWS ANOTHER UPPER TROUGH SLIDING THROUGH THE REGION SUNDAY INTO MONDAY...BUT THE EURO/CANADIAN SHOW SLOWER MOVEMENT WITH THIS TROUGH AND IT REMAINS OVER THE WESTERN US. HAVE THEREFORE KEPT SUNDAY AND MONDAY DRY FOR THE TIME BEING. HOWEVER THERE IS ANOTHER SFC LOW PRESSURE SYSTEM ACROSS THE SOUTHERN PLAINS SUNDAY. GFS TRIES TO PLACE SOME PRECIPITATION UP INTO SD...BUT LOOKS AS IF MAIN TROUGH AXIS AND FRONTAL BOUNDARY WILL REMAIN TO THE SOUTH OF THE CWA. BEST CHANCE OF PRECIP WITH THAT SYSTEM WILL BE ACROSS SE SD INTO CENTRAL NE/IA. OTHERWISE H85 TEMPS REMAIN IN THE +10-15C RANGE WITH SOME CLOUD COVER...SO EXPECT TEMPERATURES TO BE NEAR NORMAL OR SLIGHTLY BELOW THROUGHOUT THE FORECAST PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE && MCNULTY/ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 506 AM CDT MON JUN 7 2004 SDZ003>006-009-010-015>017-033>036-045-048-081005- BROWN-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-JONES-LYMAN- MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- 506 AM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONG COLD FRONT IS EXPECTED TO MOVE INTO THE REGION THURSDAY. ONCE AGAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. ALTHOUGH ITS MUCH TOO EARLY TO PINPOINT EXACTLY WHERE THE STORMS WILL BE...SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-018>023-037-081005- BIG STONE-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HAND-MARSHALL- ROBERTS-SPINK-TRAVERSE- 506 AM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY PASS THROUGH EASTERN SOUTH DAKOTA LATE THIS AFTERNOON...POSSIBLY SPARKING THUNDERSTORMS IN EASTERN SOUTH DAKOTA. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONG COLD FRONT WILL SWEEP INTO THE DAKOTAS THURSDAY AFTERNOON. AHEAD OF THIS FEATURE...SOUTHERLY WINDS WILL DRAW AMPLE MOISTURE AND UNSTABLE AIR INTO THE REGION. ALTHOUGH THE EXACT TIMING AND LOCATION OF STORMS IS NOT POSSIBLE THIS FAR OUT...IT APPEARS THAT SOME OF THE STORMS THURSDAY AFTERNOON MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON. KNUTSVIG/HINTZ
The Aberdeen radar (KABR), 84 km away, was scanning. The volume nearest the first event began at 03:09 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409310, 5409309, 5409311.